Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 103, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 24, 2002, 8:29 PM MDT for Roosevelt County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2002, 8:29 PM MDT (02:29 UTC)
- Expired
- Jun 24, 2002, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2973 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 250229 SVRABQ NMC041-250315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 915 PM MDT * AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF PORTALES...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL ROOSEVELT COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3400 10333 3430 10333 3430 10374 3396 10370
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON JUN 24 2002 MAIN QUESTION THIS FORECAST PACKAGE IS HOW MUCH MOISTURE WILL SPREAD ACROSS THE CWA AND EVENTUAL INCREASE IN PRECIPITATION CHANCES. ALSO...HOW LONG WILL THIS SMOKE AND HAZE LAST? IN THE SHORT TERM...THE SMOKE AND HAZE WILL STICK AROUND AND AFFECT MUCH OF THE CWA THROUGH AT LEAST THE NEXT 24-36 HOURS AND POSSIBLY LONGER. SATELLITE TRENDS SHOW A WESTERN EDGE OF THE MOST DENSE SMOKE CROSSING CENTRAL AREAS EARLY THIS AFTERNOON. THIS MIGHT SLIGHTLY IMPROVE VISIBILITIES THIS EVENING. HOWEVER WITH ANOTHER LARGE SMOKE PLUME DEVELOPING OVER EAST AZ AND WITH THE UPPER FLOW CONTINUING W-NW TO N CONDITIONS WILL BE FAVORABLE FOR ANOTHER ROUND OF SMOKE AND HAZE BY TUE AM. HYSPLT DISPERSION MODEL INDICATES THIS AS WELL WHICH WOULD BRING THE THICKEST SMOKE OVER SOUTHERN REGIONS OF THE CWA. NOW FOR THE PRECIPITATION CHANCES. MODELS CONTINUE TO INCREASE MEAN RHS BEYOND TUESDAY. WILL CONTINUE THE ISOLATED TO SLIGHT CHANCES TONIGHT AND TUESDAY FROM THE CENTRAL MOUNTAINS EASTWARD. RESIDUAL MOISTURE WILL BE RECYCLED WITH AFTERNOON HEATING AND OROGRAPHICS BEING THE MAIN CAUSE FOR LIFT. POPS BEGIN TO INCREASE TUE NIGHT IN THE EAST AND THEN SPREAD WEST WED AND BEYOND. A GENERAL EASTERLY UPSLOPE FLOW DEVELOPS LATER TUE AS AN UPPER LEVEL LOW...CURRENTLY OVER THE GULF SOUTH...PUSHES INTO EASTERN TEXAS AND A SOUTHEAST SURFACE GRADIENT INCREASES WITH A SURFACE HIGH BUILDING INTO THE SOUTHEAST U.S. AND A WEAK UPPER TROUGH APPROACHING THE WEST COAST. MODELS CONTINUE TO SHOW DEWPOINTS INCREASING 5-15 DEGREES AFTER 24 HOURS WITH POPS INCREASING TO CHANCE CATEGORIES 36-48 HOURS OUT. WEAK DISTURBANCES MOVING SOUTH ALONG THE EAST EDGE OF THE UPPER RIDGE COULD BE A GOOD TRIGGER FOR TUE NIGHT CONVECTION AND AGAIN FOR WEDNESDAY. IF THE CONVECTION TAKES PLACE AN OUTFLOW BOUNDARY COULD RESULT IN EAST WINDS ACROSS THE RIO GRANDE VALLEY THUS INCREASING THE DEWPOINTS AND RAIN CHANCES WED. THIS SEEMS TO BE THE GENERAL AGREEMENT OF THE ETA...MESO ETA AND AVN. TEMPERATURE TREND OF LOWER MAXES LOOK GOOD WITH INCREASING MOISTURE AND POPS. BEYOND WEDNESDAY...ANV AND ECMWF IN GOOD AGREEMENT. UPPER LOW OVER EAST TX SLOWLY FILLS AND LIFTS NORTHEAST WITH THE BERMUDA HIGH REPLACING THE LOW OVER THE GULF SOUTH. AT THE SAME TIME THE UPPER RIDGE OVER THE SW DESERTS WEAKENS WITH THE CENTER OF THE HIGH SHIFTING NORTHWARD. THIS WILL ALLOW FOR A CONTINUATION OF A SE AND POSSIBLY A MORE SOUTHERLY FLOW INTO THE CWA. WITH THIS MENTIONED...I WILL INCREASE POPS TO CHANCES FROM THE CONTINENTAL DIVIDE EASTWARD WITH SLIGHT CHANCE ALONG THE WESTERN BORDER FOR THE THU THROUGH MONDAY TIME PERIOD. GB ABQ HH 067/094 068/092 068 49001 SAF HH 056/090 058/088 057 490-1 TCC HH 067/092 066/090 064 49-12 .ABQ...NONE.
In the hours before
Local storm report, Jun 24, 6:06 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
606 PM MDT MON JUN 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 1 W PLEASANT HILL NM .75 INCH HAIL
06/24/02 CURRY
0555 PM 5 N CLOVIS NM 1.00 INCH HAIL
06/24/02 CURRYLocal storm report, Jun 24, 6:55 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
655 PM MDT MON JUN 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM CLOVIS NM .75 INCH HAIL
06/24/02 CURRY ONE TO 2 INCHES DEEP ON
GROUND REPORTED BY CLOVIS
PDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 29 min |
| Jun 24, 6:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 58 min |
| Jun 24, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 30 min |
| Jun 24, 7:46 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.